Skip to content
My WebMD Sign In, Sign Up
Splenda/sore tongue or sores in your mouth
avatar
jacksgramma posted:
Hi Fmily,

I know that this may be a strange question for you, yet for me it has become a very painful reality.

I started using Splenda/Sucralose about 2 months ago because I am allergic to Nutrasweet and have been dieting.

I started noticing that my tongue has been burning. Every day it just gets worse. So I decided to google it and guess what, many people have this side effect to Splenda/Sucralose.

I was enjoying that I could find a sugar substitute so I was chewing gum, (splenda), eating kettle corn, homemade, Splenda, I was drinking the light frappacinos at Starbucks, Splenda. I stopped all of those things about two days ago, and my tongue is still so sore.

Just wanted to see if anyone else in the FMily has similar experiences with Splenda.

~hugs,

Lori
Reply
 
avatar
mrahoe responded:
hi lori

i dont use splenda at all but i have the same burning pains in my mouth. they come and go . right now even toast with butter burns.

im thinkin its more a fibro thing than a splenda thing

john
i thought i was big and bad. . . then i met fibro. . :(
 
avatar
angelldakota responded:
Hi Lori... I have used Splenda for a couple of years with the only problem... I miss my sugar... nothing is like my sugar... Oh well diabetus doesn't lol...

I just wanted to say I hope your soreness and sores get better real soon... I get canker sores all the time... and know how you feel... and I always have thrush... never leaves... my dry mouth makes it real sore...

hope you find an answer soon... take care... bless you...

luv... jan/angelldakota
 
avatar
1wareaglefan responded:
Hi, Lori.....congratulations on your new grandson! He was born on my daughter's b'day. I'm expecting my first grandchild the end of March, and I can't wait!

To answer your question.....I've had dry mouth and burning mouth and tongue for about a year. Actually it has gotten a lot better now. I don't use splenda, or rarely do, and I figured the mouth problems were either hormone-related or fibro-related. I guess since some of the men have this problem, it must be fibro-related.

I don't recall if we've asked Dr. P. this question. It would be interesting to hear what he says on the subject.

Take care of that new baby! Elizabeth
 
avatar
Socialwrkr responded:
I don't get it from splenda, but various things will get my mouth burning, usually things like potato chips with some flavor or candies.

I also have Sjogrens which is either flaring badly or it's worse than I thought. That makes my mouth bone dry and I have cracks in my inner cheeks.

Consider Stevia as a sweetner option. More natural, you can even grow your own plant and much less harmful to our bodies.
Be Gentle on Yourself!!! ~~Aimee http://www.facebook.com/pages/Fibromyalgia-Support-Groups-by-Aimee http://www.lumigrate.com/ Fibromyalgia forum writer, Aimee
 
avatar
Anjl26 responded:
I've never had any problems with it. I know that many claim that artificial sweeteners make their FM symptoms worse.

I'm curious.. did you notice a change in your regular symptoms?
Being happy doesn't mean everything's perfect. It means you decide to see beyond the imperfections. hugs Sharon
 
avatar
jacksgramma replied to mrahoe's response:
Hi John,

I'm thinking it is the Splenda, because it's as painful as thrush, and a relatively new symtom, and only came on after using splenda. At least I pray that it isn't from the fibro. Yet, maybe it is from having the fm and splenda together.

~hugs,

Lori
 
avatar
jacksgramma replied to angelldakota's response:
Hi Jan,

Man oh man, I'm sure sorry to hear that you have this thrush and mouth sores so often. What else can fm take away from us? I am realizing that all the medicines which cause dry mouth have made this worse for me.

~hugs,

Lori
 
avatar
jacksgramma replied to 1wareaglefan's response:
Hi Elizabeth,

Yes, grand babies are the best thing in the world. Will is my fourth. He is sleeping in my arms now as I type.

I sure pray that your mouth issues continue to to clear up and that you enjoy your new grandbaby, I know you will.

~hugs,

Lori
 
avatar
jacksgramma replied to Socialwrkr's response:
Hi Aimee,

I'm sorry that you are experiencing so many mouth issues. They do hurt so bad. My medicine dries out my mouth so badly too.

I will try Stevia, I saw it and it was pretty expensive. I think I will wait till my tongue gets better then I may try it.

~hugs,

Lori
 
avatar
jacksgramma replied to Anjl26's response:
~Hi Sharon,

I haven't noticed any new symptoms or worsening of the ones I already have. Just my tongue.

~hugs,

Lori
 
avatar
DivineLIfe replied to 1wareaglefan's response:
Would you ask him and share the results? I have been living with these conditions for years and no one seems to have the knowledge to tell me what is going on.
 
avatar
katmandulou responded:
I have tried all the artificial sweeteners, but they make me SO sick. I know when they're in my food, my tongue starts feeling fuzzy. For me it's maintaining my 35# weight loss; I allow myself the indulgence of a 12oz Coca-Cola every day!

I'm trying Nectresse in my tea right now, and aside from a slight aftertaste, it's nice. It's made from Monkfruit, so it can't be all bad, right?
Lou
 
avatar
xperky replied to jacksgramma's response:
I found a sample of Biotene mouth rinse yesterday at good ole WalMart. I have Sjogrens so I'm hoping it will help if I use it before bed. Maybe you could try some Biotene for a week and see if it helps.
With Compassion,
Margaret
 
avatar
QcGirl responded:
Just to tell you guys that some acetaminophen tablets contain sucralose... so you may want to try a brand that has no sucralose and no aluminum... Good luck Lori.


Helpful Tips

Vitamin D level checked ***
I encourage everyone who is having pain problems to ask your doctor to check your Vitamin D level......a simple blood test...and so very ... More
Was this Helpful?
214 of 244 found this helpful

Related Drug Reviews

  • Drug Name User Reviews

Report Problems to the
Food and Drug Administration

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.